Alert archive / Iowa / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 183, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 30, 2018, 2:55 PM CDT for 4 counties in Iowa. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 2:55 PM CDT (19:55 UTC)
- Expired
- Jun 30, 2018, 4:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cerro Gordo County, IA, Franklin County, IA, Hancock County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 127 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:07 PM CDT | TSTM WND DMG | Goodell, IA | LARGE TEE LIMBS DOWN ALL OVER TOWN. |
| Jun 30, 3:15 PM CDT | HAIL 1.5 | 1 E Clear Lake, IA | VIA SOCIAL MEDIA REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2197 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
041
WUUS53 KDMX 301955
SVRDMX
IAC033-069-081-197-302100-
/O.NEW.KDMX.SV.W.0183.180630T1955Z-180630T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
255 PM CDT SAT JUN 30 2018
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Eastern Wright County in north central Iowa...
Franklin County in north central Iowa...
Southeastern Hancock County in north central Iowa...
Cerro Gordo County in north central Iowa...
* Until 400 PM CDT.
* At 254 PM CDT, severe thunderstorms were located along a line
extending from near Garner to near Belmond to Elm Lake, moving east
at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mason City, Hampton, Garner, Belmond, Nora Springs, Sheffield,
Rockwell, Clear Lake, Elm Lake, Big Wall Lake, Mason City Municipal
Airport, Ventura, Dows, Klemme, Latimer, Thornton, Coulter,
Meservey, Alexander and Geneva.
This includes Interstate 35 between mile markers 157 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4263 9302 4262 9371 4289 9366 4307 9370
4322 9303
TIME...MOT...LOC 1954Z 251DEG 39KT 4304 9363 4291 9361 4274 9367
HAIL...1.25IN
WIND...60MPH
$$
Beerends7 follow-up statements
315
WWUS53 KDMX 302004
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
304 PM CDT SAT JUN 30 2018
IAC033-069-081-197-302100-
/O.CON.KDMX.SV.W.0183.000000T0000Z-180630T2100Z/
Wright IA-Franklin IA-Hancock IA-Cerro Gordo IA-
304 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN WRIGHT...FRANKLIN...SOUTHEASTERN HANCOCK AND CERRO GORDO
COUNTIES...
At 304 PM CDT, severe thunderstorms were located along a line
extending from near Garner to 6 miles northeast of Belmond to near
Elm Lake, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Mason City, Hampton, Garner, Belmond, Nora Springs, Sheffield,
Rockwell, Clear Lake, Elm Lake, Big Wall Lake, Mason City Municipal
Airport, Ventura, Dows, Klemme, Latimer, Thornton, Coulter, Meservey,
Alexander and Geneva.
This includes Interstate 35 between mile markers 157 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4263 9302 4262 9371 4289 9366 4307 9370
4322 9303
TIME...MOT...LOC 2004Z 258DEG 32KT 4306 9351 4291 9351 4271 9360
HAIL...1.50IN
WIND...60MPH
$$
Beerends896
WWUS53 KDMX 302007 CCA
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
307 PM CDT SAT JUN 30 2018
IAC033-069-081-197-302100-
/O.COR.KDMX.SV.W.0183.000000T0000Z-180630T2100Z/
Wright IA-Franklin IA-Hancock IA-Cerro Gordo IA-
307 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN WRIGHT...FRANKLIN...SOUTHEASTERN HANCOCK AND CERRO GORDO
COUNTIES...
At 306 PM CDT, severe thunderstorms were located along a line
extending from near Clear Lake to 7 miles northeast of Belmond to 6
miles southeast of Elm Lake, moving east at 35 mph. Widespread
branches and some trees down were reported in Goodell with this
storm.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Mason City, Hampton, Garner, Belmond, Nora Springs, Sheffield,
Rockwell, Clear Lake, Elm Lake, Big Wall Lake, Mason City Municipal
Airport, Ventura, Dows, Klemme, Latimer, Thornton, Coulter, Meservey,
Alexander and Geneva.
This includes Interstate 35 between mile markers 157 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4263 9302 4262 9371 4289 9366 4307 9370
4322 9303
TIME...MOT...LOC 2004Z 258DEG 32KT 4306 9351 4291 9351 4271 9360
HAIL...1.50IN
WIND...70MPH
$$
Beerends150
WWUS53 KDMX 302020
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
320 PM CDT SAT JUN 30 2018
IAC033-069-081-197-302100-
/O.CON.KDMX.SV.W.0183.000000T0000Z-180630T2100Z/
Wright IA-Franklin IA-Hancock IA-Cerro Gordo IA-
320 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN WRIGHT...FRANKLIN...SOUTHEASTERN HANCOCK AND CERRO GORDO
COUNTIES...
At 320 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Clear Lake to 6 miles west of
Sheffield to 10 miles northeast of Big Wall Lake, moving east at 40
mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Mason City, Hampton, Nora Springs, Sheffield, Rockwell, Big Wall
Lake, Dows, Klemme, Latimer, Thornton, Coulter, Meservey, Alexander,
Geneva, Swaledale, Rowan, Rock Falls, Goodell, Bradford and Hansell.
This includes Interstate 35 between mile markers 157 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4263 9302 4262 9371 4282 9357 4303 9365
4322 9303
TIME...MOT...LOC 2020Z 260DEG 33KT 4305 9333 4292 9333 4270 9347
HAIL...1.25IN
WIND...70MPH
$$
Beerends044
WWUS53 KDMX 302032
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
332 PM CDT SAT JUN 30 2018
IAC033-069-081-197-302100-
/O.CON.KDMX.SV.W.0183.000000T0000Z-180630T2100Z/
Wright IA-Franklin IA-Hancock IA-Cerro Gordo IA-
332 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN WRIGHT...FRANKLIN...EASTERN HANCOCK AND CERRO GORDO
COUNTIES...
At 331 PM CDT, severe thunderstorms were located along a line
extending from near Mason City to near Rockwell to 10 miles west of
Hampton, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mason City, Hampton, Nora Springs, Sheffield, Rockwell, Dows,
Latimer, Thornton, Coulter, Meservey, Alexander, Geneva, Swaledale,
Rock Falls, Bradford, Hansell, Chapin, Dougherty, Burchinal and
Portland.
This includes Interstate 35 between mile markers 157 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4262 9350 4286 9349 4308 9350 4322 9303
4263 9302
TIME...MOT...LOC 2031Z 256DEG 32KT 4308 9315 4294 9318 4271 9340
HAIL...0.88IN
WIND...60MPH
$$
Beerends688
WWUS53 KDMX 302034
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
334 PM CDT SAT JUN 30 2018
IAC081-197-302043-
/O.CAN.KDMX.SV.W.0183.000000T0000Z-180630T2100Z/
Wright IA-Hancock IA-
334 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT AND
EASTERN HANCOCK COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Iowa.
LAT...LON 4263 9349 4298 9349 4308 9346 4322 9303
4263 9302
TIME...MOT...LOC 2033Z 258DEG 32KT 4308 9314 4294 9317 4271 9339
$$
IAC033-069-302100-
/O.CON.KDMX.SV.W.0183.000000T0000Z-180630T2100Z/
Franklin IA-Cerro Gordo IA-
334 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR FRANKLIN AND CERRO GORDO COUNTIES...
At 333 PM CDT, severe thunderstorms were located along a line
extending from near Mason City to near Rockwell to 9 miles west of
Hampton, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mason City, Hampton, Nora Springs, Sheffield, Rockwell, Latimer,
Thornton, Coulter, Meservey, Alexander, Geneva, Swaledale, Bradford,
Hansell, Chapin, Dougherty, Burchinal, Portland, Beeds Lake State
Park and Hampton Municipal Airport.
This includes Interstate 35 between mile markers 157 and 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4263 9349 4298 9349 4308 9346 4322 9303
4263 9302
TIME...MOT...LOC 2033Z 258DEG 32KT 4308 9314 4294 9317 4271 9339
HAIL...0.88IN
WIND...60MPH
$$
Beerends693
WWUS53 KDMX 302044
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
344 PM CDT SAT JUN 30 2018
IAC033-069-302100-
/O.CON.KDMX.SV.W.0183.000000T0000Z-180630T2100Z/
Franklin IA-Cerro Gordo IA-
344 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN FRANKLIN AND SOUTHEASTERN CERRO GORDO COUNTIES...
At 344 PM CDT, severe thunderstorms were located along a line
extending from near Nora Springs to 8 miles southeast of Rockwell to
Hampton, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mason City, Hampton, Nora Springs, Sheffield, Rockwell, Geneva,
Hansell, Chapin, Dougherty, Burchinal, Portland, Beeds Lake State
Park and Hampton Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4273 9324 4292 9329 4311 9328 4322 9303
4263 9302 4265 9320
TIME...MOT...LOC 2044Z 257DEG 32KT 4310 9303 4293 9304 4275 9319
HAIL...0.88IN
WIND...60MPH
$$
Beerends018
WWUS53 KDMX 302104
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
404 PM CDT SAT JUN 30 2018
IAC033-069-302114-
/O.EXP.KDMX.SV.W.0183.000000T0000Z-180630T2100Z/
Franklin IA-Cerro Gordo IA-
404 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND
SOUTHEASTERN CERRO GORDO COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Iowa.
LAT...LON 4273 9324 4292 9329 4311 9328 4322 9303
4263 9302 4265 9320
TIME...MOT...LOC 2104Z 258DEG 32KT 4313 9281 4296 9282 4278 9297
$$
CogilWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:36 AM CDT, 9 hours 19 minutes earlier.
Area forecast discussion, Jun 30, 5:36 AM CDT, 9 hours 19 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 536 AM CDT Sat Jun 30 2018 .DISCUSSION.../Today through Friday/ Issued at 211 AM CDT Sat Jun 30 2018 Majority of the focus for the latest forecast package was spent on the next 24-36 hours due to a growing concern for excessive rainfall and severe weather. Little change to the synoptic pattern overnight as strong anticyclonic flow continues to dominate the upper flow pattern over the eastern half of the conus, with a broad trough slowly starting to nudge eastward out of the northern Rockies. Surface analysis shows a surface low in central Minnesota and attendant cold front stretch southwest into eastern Colorado. A very warm and humid air mass in place south of the front with dew points in the low to mid 70s. The cold front slowly nudges into northwest Iowa this morning, which will bring some relief from the heat. Areas south and east of the front will see another afternoon of heat indicies near or above 100 degrees, thus the Heat Advisory was re-issued for areas generally along and east of a Des Moines to Waterloo line. Convective scenario is a little nebulous until hi-res model guidance keys in on any potential mesoscale boundaries over the area. However, most models have locked into a similar idea of convective initiation by mid to late afternoon as a weak shortwave embedded in the mean southwesterly flow aloft approaches the region. Initial convective activity should be focused along the frontal axis stretching from west central into north central Iowa. A highly unstable air mass characterized by MLCAPE in excess of 4000 J/kg will be supportive of explosive development and storms becoming quickly severe. Strongest shear profiles will reside northwest of the area, but should still be strong enough to support a few supercells capable of large hail and damaging winds. A tornado or two cannot be ruled out as SRH is maximized due to backing surface winds just ahead of the frontal boundary. Another round of storms will likely develop as the mean trough slides across the central Plains. This will continue our chances for storms into the overnight hours as a veering low level jet supports the activity as it moves into western and central Iowa. Of particular concern is the threat of more flooding as the atmosphere is primed for heavy rainfall. A deep fetch of southerly moisture will push pwats toward 2" and promote very efficient warm rain processes when combined with a deep warm cloud layer and strong instability. Storm motions through the evening hours will be nearly parallel to the frontal axis, which may lead to some training and possibly backbuilding convection as propagation vectors oppose the mean flow aloft. The threat for heavy rainfall continues overnight as the nose of low level moisture transport focuses into the state, however the nighttime convection should be more progressive as the upper trough sweeps through the area. Probability matched mean QPF from the HREF shows the potential for localized 3-4"+ from west central through north central Iowa, which is consistent with the heavy rain signal evident in most synoptic models over the last several days. Some of these areas have little capacity to handle excessive rainfall due to wet antecedent conditions. A Flash Flood Watch has been issued to highlight the threat. The heavy rainfall may also create more problems over the next week due to elevated flows on local waterways, especially if a wide swath of heavy rain is realized over the Des Moines River basin upstream of Saylorville Reservoir. A few showers and storms may linger into Sunday morning as the trough pushes east of the cwa. Otherwise a welcome, albeit brief, reprieve from the excessive heat can be expected Sunday and into Monday. Upper level ridge retrogrades back into the western two- thirds of the conus by the middle of the week. This will lead to the return of hot and humid conditions as models build 500mb heights to near 600 dam over the central tier of the country. Current guidance keeps heat index values just below heat advisory criteria as we go through the 4th of July holiday, but this will need to be monitored over the coming days. A few chances for isolated storms remain in the forecast through the week, but forecast confidence is low as models likely do not have a good handle on the timing and amplitude of any subtle waves rounding the ridge. && .AVIATION.../For the 12Z TAFS through 12Z Sunday morning/ Issued at 529 AM CDT Sat Jun 30 2018 VFR conditions will prevail through the morning and into the afternoon hours. Widespread showers and thunderstorms are likely by the evening hours and expected to continue into the overnight. Did best to capture most likely timing of initial impact at each terminal, but this will need to be adjusted as models get a better handle on the situation through the day. TS activity will have potential to produce strong winds, hail, and torrential downpours that could lead to categorical restrictions at times. These details may also need to be added into terminal forecast later today as the expected convective evolution becomes more certain. && .DMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 7 PM CDT this evening for IAZ027-028-037>039-048>050-059>062-072>075-083>086-094>097. Flash Flood Watch from 4 PM CDT this afternoon through Sunday morning for IAZ004>007-015>017-023>026-033>036-044>047-057-058- 070. && DISCUSSION...Martin AVIATION...Martin
Hazardous weather outlook, Jun 30, 4:30 AM CDT, 10 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 430 AM CDT Sat Jun 30 2018 IAZ004>007-015>017-023>026-033>036-044>047-057-058-070-071-081- 082-092-093-011100- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Cass-Adair-Adams- Union-Taylor-Ringgold- 430 AM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for portions of western and central Iowa. .DAY ONE...Today and tonight There is a Moderate Risk of excessive rainfall with heavy rains and flash flooding possible. A Flash Flood Watch is in effect. There is also an Enhanced Risk of severe weather this afternoon into tonight. Large hail and damaging winds will be the primary threats, but an isolated tornado cannot be ruled out. Minor to moderate river flooding will also continue along parts of the Des Moines River Basin. Expected heavy rains may produce additional flooding or exacerbate ongoing flooding. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Intermittent chances for thunderstorms linger Sunday morning and continue off and on infrequently through the work week. The severe weather potential is low at this time. Flood Warnings are expected to continue for portions of the Des Moines River Basin into next week. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotters may be needed for severe weather and flash flooding later this afternoon and tonight. IAZ027-028-037>039-048>050-059>062-072>075-083>086-094>097-011100- Butler-Bremer-Hardin-Grundy-Black Hawk-Story-Marshall-Tama-Dallas- Polk-Jasper-Poweshiek-Madison-Warren-Marion-Mahaska-Clarke-Lucas- Monroe-Wapello-Decatur-Wayne-Appanoose-Davis- 430 AM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for portions of central and eastern Iowa. .DAY ONE...Today and tonight Another hot and humid day is anticipated today. A Heat Advisory is in effect this afternoon. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Thunderstorms are likely tonight. Some may be severe with locally heavy rains. Large hail and damaging winds would be the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday Intermittent chances for thunderstorms linger Sunday and continue off and on infrequently through the work week. The severe weather potential is low at this time. .SPOTTER INFORMATION STATEMENT... Spotters may be needed tonight. Small
In the hours before
Special weather statement, Jun 30, 12:57 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Des Moines IA 1257 PM CDT SAT JUN 30 2018 IAZ015-023-301900- Palo Alto IA-Pocahontas IA- 1257 PM CDT SAT JUN 30 2018 ...Strong Thunderstorm to Impact Pocahontas and Palo Alto Counties... At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm near Laurens, or 13 miles northwest of Pocahontas, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm could strengthen resulting in a severe thunderstorm warning. Locations impacted include... Emmetsburg, Laurens, Rush Lake, West Bend, Rolfe, Mallard, Havelock, Cylinder, Plover, Varina, Curlew, Rodman and Emmetsburg Municipal Airport. LAT...LON 4325 9445 4287 9444 4263 9491 4298 9491 TIME...MOT...LOC 1755Z 239DEG 32KT 4282 9490 Angle
Local storm report, Jun 30, 1:41 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
141 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 1 N ROLFE 42.83N 94.53W
06/30/2018 E1.00 INCH POCAHONTAS IA TRAINED SPOTTER
&&Special weather statement, Jun 30, 1:47 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Des Moines IA
147 PM CDT SAT JUN 30 2018
IAZ006-007-016-017-301945-
Cerro Gordo IA-Winnebago IA-Worth IA-Hancock IA-
147 PM CDT SAT JUN 30 2018
...Strong Thunderstorms in North Central Iowa...
At 146 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Rice Lake to near Forest City to
near Britt. Movement was northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms. These storms could continue to strengthen and become
severe.
Locations impacted include...
Mason City, Forest City, Garner, Northwood, Britt, Nora Springs,
Manly, Clear Lake, Eagle Lake, Mason City Municipal Airport, Rice
Lake, Ventura, Plymouth, Fertile, Leland, Kensett, Grafton, Crystal
Lake, Hanlontown and Joice.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Iowa.
LAT...LON 4315 9302 4299 9386 4319 9386 4332 9374
4350 9315 4350 9302
TIME...MOT...LOC 1846Z 231DEG 40KT 4331 9349 4321 9363 4309 9376
AngleLocal storm report, Jun 30, 1:53 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
153 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL ROLFE 42.81N 94.53W
06/30/2018 E1.25 INCH POCAHONTAS IA TRAINED SPOTTER
&&Local storm report, Jun 30, 2:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
223 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST 2 NE RUTLAND 42.78N 94.27W
06/30/2018 E60 MPH HUMBOLDT IA TRAINED SPOTTER
CORN LAID FLAT BY WIND.
&&Local storm report, Jun 30, 2:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
227 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG RUTLAND 42.76N 94.29W
06/30/2018 HUMBOLDT IA TRAINED SPOTTER
LARGE BRANCHES DOWN ALONG WITH NICKLE HAIL.
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:59 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Calhoun and 31 more | 27 hr |
| Jun 30, 3:12 AM CDT | Heat Advisory | DMX | Appanoose, Black Hawk, Bremer, Butler, Clarke, Dallas and 18 more | 16 hr |
| Jun 30, 10:24 AM CDT | River Flood Watch | DMX | Polk | 24 hr |
| Jun 30, 10:24 AM CDT | River Flood Watch | DMX | Wright | 4 days |
| Jun 30, 10:24 AM CDT | River Flood Watch | DMX | Black Hawk | 7 days |
| Jun 30, 10:24 AM CDT | River Flood Watch | DMX | Polk | 16 hr |
| Jun 30, 10:24 AM CDT | River Flood Watch | DMX | Dallas, Greene | 7 days |
| Jun 30, 12:57 PM CDT | Special Weather Statement | DMX | Palo Alto | 63 min |
| Jun 30, 1:05 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 40 min |
| Jun 30, 1:38 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 52 min |
| Jun 30, 1:47 PM CDT | Special Weather Statement | DMX | Hancock, Worth | 58 min |
| Jun 30, 1:54 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 51 min |
| Jun 30, 2:23 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 52 min |
| Jun 30, 2:45 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 45 min |
| Jun 30, 3:56 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 49 min |
| Jun 30, 4:05 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll | 25 min |
| Jun 30, 4:06 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 24 min |
| Jun 30, 4:09 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 38 min |
| Jun 30, 4:09 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 51 min |
| Jun 30, 4:10 PM CDT | Tornado Warning | DMX | Calhoun, Carroll, Greene, Webster | 18 min |
| Jun 30, 4:27 PM CDT | Tornado Warning | DMX | Crawford | 18 min |
| Jun 30, 4:31 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene | 25 min |
| Jun 30, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Webster | 46 min |
| Jun 30, 5:02 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk | 29 min |
| Jun 30, 5:06 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 24 min |
| Jun 30, 5:43 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 23 min |
| Jun 30, 6:43 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 47 min |
| Jun 30, 6:47 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Polk, Story | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.